Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 135, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 7, 2008, 3:45 PM EDT for Lewis County, Oswego County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2008, 3:45 PM EDT (19:45 UTC)
- Expired
- Aug 7, 2008, 4:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Lewis County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 26 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 3:52 PM EDT | HAIL 0.75 | 1 Sw North Osceola, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 071945
SVRBUF
NYC049-075-072045-
/O.NEW.KBUF.SV.W.0135.080807T1945Z-080807T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EDT THU AUG 7 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEWIS COUNTY IN CENTRAL NEW YORK
NORTHEASTERN OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 445 PM EDT
* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF REDFIELD...OR 22 MILES
NORTHWEST OF CAMDEN...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
REDFIELD BY 355 PM EDT...
HIGHMARKET BY 425 PM EDT...
LAT...LON 4350 7534 4342 7555 4346 7576 4355 7604
4369 7602 4364 7511 4362 7511
TIME...MOT...LOC 1945Z 280DEG 26KT 4361 7593
$$
ZAFF2 follow-up statements
000
WWUS51 KBUF 072020
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
420 PM EDT THU AUG 7 2008
NYC049-075-072045-
/O.CON.KBUF.SV.W.0135.000000T0000Z-080807T2045Z/
LEWIS NY-OSWEGO NY-
420 PM EDT THU AUG 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EAST CENTRAL OSWEGO AND SOUTHWESTERN LEWIS COUNTIES...
AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR REDFIELD...OR 13 MILES NORTH OF CAMDEN...
MOVING SOUTHEAST AT 16 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL OSWEGO COUNTY
LAT...LON 4342 7552 4343 7553 4342 7555 4344 7565
4347 7581 4348 7582 4349 7587 4351 7588
4356 7582 4344 7551
TIME...MOT...LOC 2020Z 316DEG 14KT 4351 7578
$$
ZAFF000
WWUS51 KBUF 072042
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
442 PM EDT THU AUG 7 2008
NYC049-075-072052-
/O.EXP.KBUF.SV.W.0135.000000T0000Z-080807T2045Z/
LEWIS NY-OSWEGO NY-
442 PM EDT THU AUG 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSWEGO AND
SOUTHWESTERN LEWIS COUNTIES WILL EXPIRE AT 445 PM EDT...
AT 442 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL WERE STILL POSSIBLE
FROM THE THUNDERSTORM.
LAT...LON 4342 7552 4343 7553 4342 7555 4344 7565
4347 7581 4348 7582 4349 7587 4351 7588
4356 7582 4344 7551
TIME...MOT...LOC 2042Z 316DEG 14KT 4345 7570
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:34 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 7, 3:34 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 334 PM EDT THU AUG 7 2008 .SYNOPSIS... LOW PRESSURE OVER QUEBEC WILL BRING UNSETTLED WEATHER TO THE AREA TODAY. THE LOW WILL MEANDER OVER QUEBEC UNDER AN UPPER LEVEL LOW FRIDAY AND SATURDAY...AND KEEP BELOW NORMAL TEMPERATURES OVER WESTERN AND CENTRAL NEW YORK WITH SHOWERS LIKELY NOW AND THEN. NORMAL SUMMER WARMTH WILL RETURN NEXT WEEK WHEN THE UPPER LOW MOVES EAST. && .NEAR TERM /THROUGH FRIDAY/... AS OF 19Z...NUMEROUS SHOWERS AND THUNDERSTORMS HAD BLOSSOMED ACROSS SOUTHEASTERN ONTARIO PROVINCE AND NORTH CENTRAL NEW YORK...THE AREA THAT HAS RECEIVED THE BEST HEATING AND THEREBY REALIZED THE BEST INSTABILITY TODAY. FURTHER TO THE SOUTH AND WEST...THE ACTIVITY IS CURRENTLY MUCH MORE WIDELY SCATTERED...LIKELY DUE TO THE EFFECTS OF A LARGE PATCH OF MID CLOUDS THAT MANAGED TO PERSIST THROUGH ABOUT 17Z. THIS AREA OF CLOUDS HAS SINCE DISSIPATED...ALLOWING FOR HEATING TO RESUME...AND TEMPERATURES TO QUICKLY REBOUND TO THE LOWER TO MID 70S ACROSS MUCH OF WESTERN NY STATE THE PAST COUPLE OF HOURS...RIGHT NEAR THE CONVECTIVE TEMP OF 74F. WITH CONTINUED GOOD HEATING THE NEXT COUPLE OF HOURS...EXPECT THAT WE WILL SEE AT LEAST SOME SCATTERED CONVECTIVE ACTIVITY REDEVELOP ACROSS THE WESTERN TWO THIRDS OF THE AREA BY 5 OR 6 PM...MUCH LIKE WHAT WAS OBSERVED FURTHER TO THE NORTHEAST DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. THIS WILL WARRANT A CONTINUATION OF AT LEAST SCATTERED SHOWERS/STORMS AND HIGH CHANCE POPS INTO THE EARLY EVENING HOURS FROM THE NIAGARA FRONTIER AND WESTERN SOUTHERN TIER EASTWARD ACROSS THE FINGER LAKES. MEANWHILE FURTHER TO THE NORTH AND EAST...WILL MAINTAIN CURRENT LIKELY POPS AND NUMEROUS SHRA/TSRA INTO THIS EVENING TO ACCOUNT FOR THE MORE CONCENTRATED NATURE OF THE ACTIVITY IN THAT PARTICULAR REGION. THE CONVECTION IS THEN EXPECTED TO SUBSIDE A BIT LATER ON THIS EVENING WITH THE LOSS OF DAYTIME HEATING...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE NIGHT JUST ABOUT ANYWHERE AS THE CORE OF THE UPPER TROUGH AND THE COLDEST AIR AT 500 MB (AVERAGING ABOUT -16/-17C) WORKS ACROSS THE FORECAST AREA. 850 MB TEMPERATURES WILL ALSO BECOME COLD ENOUGH FOR SOME LAKE ENHANCEMENT SOUTHEAST OF LAKE ERIE LATER TONIGHT...ONCE THE LOW LEVEL FLOW BECOMES A BIT BETTER ALIGNED FROM THE NORTHWEST. WILL THUS CONTINUE TO INDICATE LIKELY POPS FOR THIS AREA...WITH SCATTERED/CHANCE VALUES ELSEWHERE. ON FRIDAY...EXPECT A NEAR-REPEAT PERFORMANCE OF TODAY AS WE WILL REMAIN UNDER THE INFLUENCE OF THE CORE OF THE UPPER TROUGH...WITH 500 MB TEMPS LINGERING IN THE -16 TO -17C RANGE...WHICH WILL ACTUALLY BE A NOTCH OR TOO COLDER THAN WHAT WEVE EXPERIENCED THIS AFTERNOON. 850 MB TEMPS WILL ALSO BE COOLER...AROUND +9C...BUT THESE WILL STILL BE WARM ENOUGH TO ALLOW SURFACE TEMPS TO REACH THE UPPER 60S/NEAR 70 RANGE...AND SBCAPES TO CLIMB BACK TO THE 500-600 J/KG RANGE FOR THE AFTERNOON. THIS SHOULD BE PLENTY ENOUGH INSTABILITY TO ALLOW FOR THE REDEVELOPMENT OF NUMEROUS CONVECTIVE CELLS FOR THE AFTERNOON HOURS...THEREBY JUSTIFYING THE CONTINUATION OF LIKELY POPS FOR THIS TIME FRAME. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A COOL CLOSED UPPER LOW OVER WESTERN QUEBEC WILL SETTLE SOUTH AND BECOME CENTERED OVER NORTHERN NEW YORK AND THE ST LAWRENCE VALLEY BY SATURDAY. 850 TEMPS BY 12Z FRIDAY DROP TO AROUND +9C AND +6C FRIDAY NIGHT. THERE IS ENOUGH INSTABILITY AND MOISTURE UNDER THE COOL LOW FOR GENERAL LIKELY POPS ON FRIDAY. FRIDAY NIGHT AND SATURDAY THERE IS POTENTIAL FOR LAKE ENHANCED RAIN IN THE COOL W-NW FLOW, WE HAVE KEPT LIKELY POPS FOR SHOWERS EAST-SE OF LAKE ONTARIO AND HIGHER CHANCE POPS EAST OF LAKE ERIE. WILL GO WITH LOWER CHANCE POPS ELSEWHERE IN COOL CYCLONIC FLOW. ALSO THERE WILL BE A CHANCE OF TSTMS AS WELL. TEMPERATURES WILL STRUGGLE TO REACH 70 ON FRIDAY, THEN ONLY UPPER 60S TO LOW 70S ON SATURDAY...ABOUT 10 DEGREES BELOW NORMAL. MINIMUMS WILL FALL WELL INTO THE 50S WITH SOME UPPER 40S IN THE SOUTHERN TIER. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... ON SUNDAY BOTH THE GFS AND ECMWF SHOW THE INFLUENCE OF THE UPPER LOW LINGERING, AND WE HAVE KEPT A CHANCE OF SHOWERS IN DURING THE DAY. THE UPPER LOW FINALLY PULLS OUT SUNDAY NIGHT WITH A RIDGE BUILDING IN WITH FAIR WEATHER MONDAY. AN UPPER SHORT WAVE PASSES WITH A CHANCE OF SHOWERS TUESDAY. ON WEDNESDAY THE 00Z ECMWF SHOWS DRYING AND THE 00Z GFS KEEPS MOISTURE FROM WITH LOW PRESSURE MOVING OUT OF THE MISSISSIPPI VALLEY TO THE SOUTH OF THE AREA...WITH FAIR WEATHER AGAIN EXPECTED. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE COMBINATION OF DAYTIME HEATING AND COOLING TEMPERATURES ALOFT WILL GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. WITH FREEZING LEVELS EXPECTED TO HOVER AROUND 10K FEET...SOME OF THE THUNDERSTORMS ARE ALSO LIKELY TO BE ACCOMPANIED BY HAIL. OVERALL...CONDITIONS SHOULD BE MAINLY VFR... WITH VSBYS/CIGS OCCASIONALLY LOWERING TO MVFR IN ANY STRONGER SHOWERS/THUNDERSTORMS. WHILE THE CONVECTION SHOULD TEND TO DIMINISH SOMEWHAT IN AREAL COVERAGE AND INTENSITY WITH THE LOSS OF HEATING THIS EVENING...THE DEEPENING UPPER LEVEL TROUGH AND COLDER TEMPERATURES ALOFT WILL KEEP AT LEAST SCATTERED ACTIVITY GOING THROUGH THE NIGHT. AS THE COLD AIR DEEPENS...THE PCPN WILL ALSO TEND TO BECOME ENHANCED SOUTHEAST OF LAKE ERIE LATER TONIGHT...IMPACTING THE KDKK-KJHW-KERI CORRIDOR. AS THE NIGHT PROGRESSES AND LOW LEVEL MOISTURE INCREASES...CIGS/VSBYS WILL TEND TO DETERIORATE FROM VFR TO MVFR LEVELS...WITH LOCALIZED IFR CONDITIONS POSSIBLE ACROSS PORTIONS OF THE SOUTHERN TIER. AS WE GET INTO FRIDAY...VSBYS SHOULD GRADUALLY IMPROVE BACK TO VFR DURING THE MORNING WITH DIURNAL HEATING...THOUGH THE LOWER CEILINGS WILL LIKELY HANG TOUGHER...AND SHOULD PERSIST THROUGH AT LEAST THE MORNING HOURS. AS THE DAY PROGRESSES AND DIURNAL INSTABILITY REDEVELOPS...SCATTERED CONVECTION WILL ONCE AGAIN HAVE THE TENDENCY TO DEVELOP AND INCREASE IN COVERAGE...WITH THE MOST WIDESPREAD PCPN EXPECTED TO AGAIN BE DURING THE AFTERNOON HOURS. OUTLOOK... FRIDAY NIGHT AND SATURDAY...MVFR IN SCATTERED SHRA/TSRA. SUNDAY THROUGH TUESDAY...GENERALLY VFR. && .MARINE... NO MARINE FLAGS ARE CURRENTLY EXPECTED THROUGH MOST OF FRIDAY. WAVES AT THE EAST END OF LAKE ONTARIO SHOULD BE JUST BELOW SMALL CRAFT RANGE LATE THIS AFTERNOON...BEFORE SUBSIDING A BIT THIS EVENING. THEN AS A COLD NORTHWESTERLY FLOW DEVELOPS ACROSS THE LOWER LAKES ON FRIDAY...WAVES ARE EXPECTED CLIMB BACK TO JUST BELOW SMALL CRAFT ADVISORY LEVELS ALONG THE SOUTHEASTERN SHORES OF BOTH LAKES. THERE WILL ALSO BE A CONTINUED THREAT OF WATERSPOUTS ACROSS BOTH LAKES ERIE AND ONTARIO...AS AN UNSEASONABLY DEEP UPPER LEVEL STORM SYSTEM WILL CONTINUE TO CIRCULATE VERY COOL AIR ACROSS THE WARM LAKE WATERS. CONVECTIVE CLOUD DEPTHS OF 20 TO 25K FT COUPLED WITH LAKE DELTA T VALUES OF 13 TO 16C WILL RESULT IN A CONTINUED GOOD CHANCE OF WATERSPOUTS THROUGH FRIDAY...WITH THE POTENTIAL PERSISTING INTO SATURDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...APB NEAR TERM...JJR SHORT TERM...APB LONG TERM...APB AVIATION...JJR MARINE...JJR
Hazardous weather outlook, Aug 7, 5:14 AM EDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 514 AM EDT THU AUG 7 2008 NYZ001>008-010>014-019>021-085-080915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 514 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-080915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 514 AM EDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Aug 7, 12:24 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1224 PM EDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG ANGOLA 42.64N 79.03W
08/07/2008 ERIE NY PUBLIC
THREE BOATS STORED ONSHORE WERE SEVERELY DAMAGED FROM
THUNDERSTORM WINDS. LARGE TREE LIMBS DOWN AS WELL.
&&
TNIZIOLSpecial weather statement, Aug 7, 1:21 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 121 PM EDT THU AUG 7 2008 NYZ007-071830- JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 121 PM EDT THU AUG 7 2008 ...THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING MOVING ACROSS THE NORTHEAST CORNER OF THE COUNTY... AT 115 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS NEAR ALEXANDRIA BAY. THIS AREA WAS MOVING VERY SLOWLY TO THE SOUTHEAST AND IS FORECAST TO CONTINUE ACROSS THE NORTHEAST CORNER OF THE COUNTY THROUGH 230 PM. SOME OF THESE STORMS ARE LIKELY TO CONTAIN TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, AND HAIL. RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR HAVE BEEN NOTED ON RADAR. WITH THIS IN MIND, BE PREPARED FOR PONDING ON ROADS, AND POSSIBLY SOME AREAS OF FLOODING.
Special weather statement, Aug 7, 2:10 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 210 PM EDT THU AUG 7 2008 NYZ007-071915- JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 210 PM EDT THU AUG 7 2008 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS... AT 2 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 15 MILE WIDE LINE OF SHOWERS AND THUNDERSTORMS STRETCHING FROM DEPAUVILLE, TO JUST NORTH OF ANTWERP, MOVING TO THE SOUTHEAST. THIS ACTIVITY SHOULD BE NEAR ANTWERP AROUND 220 PM, PHILADELPHIA AROUND 225 PM, AND EVANS MILLS AROUND 235 PM. SOME OF THESE STORMS CONTAIN TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, AND HAIL. RAINFALL RATES OF OVER 1 INCH PER HOUR HAVE BEEN NOTED ON RADAR. WITH THIS IN MIND, BE PREPARED FOR PONDING ON ROADS, AND AREAS OF FLOODING.
Special weather statement, Aug 7, 2:53 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 253 PM EDT THU AUG 7 2008 NYZ007-072000- JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 253 PM EDT THU AUG 7 2008 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS MOVING ACROSS THE NORTHEAST PORTION OF THE COUNTY... AT 245 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF STRONG THUNDERSTORMS STRETCHING FROM DEPAUVILLE AND LA FARGEVILLE, SOUTHEAST TO FORT DRUM AND DEFERIET. THIS ACTIVITY WAS MOVING SOUTHEAST AND SHOULD BE NEAR CARTHAGE AROUND 3 PM. TORRENTIAL DOWNPOURS, GUSTY WIND, FREQUENT LIGHT AND HAIL ARE ALL POSSIBLE WITH THIS ACTIVITY. RAINFALL ESTIMATES OF 1 TO 2 INCHES PER HOUR HAVE BEEN NOTED ON RADAR. WITH THIS IN MIND, BE ON THE ALERT FOR PONDING ON ROADS AND AREAS OF POOR DRAINAGE FLOODING.
Special weather statement, Aug 7, 3:07 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 307 PM EDT THU AUG 7 2008 NYZ008-072015- LEWIS- INCLUDING THE CITY OF...LOWVILLE 307 PM EDT THU AUG 7 2008 ...THUNDERSTORMS WITH TORRENTIAL DOWNPOURS FOR PORTIONS OF THE REGION... AT 3 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH TORRENTIAL DOWNPOURS, FREQUENT LIGHTNING, GUSTY WIND, AND POSSIBLE HAIL, LOCATED NEAR COPENHAGEN AND MARTINSBURG. THIS ACTIVITY WAS MOVING SOUTHEAST AND SHOULD BE NEAR CASTORLAND AROUND 320 PM, CROGHAN, HIGHMARKET, INDIAN RIVER, LYONS FALLS, AND TURIN AROUND 330 PM, AND LOWVILLE AROUND 335 PM. RADAR ESTIMATES OF RAINFALL RATES OF OVER 1 INCH PER HOUR HAVE BEEN NOTED. WITH THIS IN MIND, BE ON THE ALERT FOR PONDING ON ROADS, AND POSSIBLY SOME POOR DRAINAGE FLOODING.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:55 AM EDT | Special Marine Warning | BUF | 2 hr | |
| Aug 7, 11:56 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 64 min |
| Aug 7, 12:43 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 62 min |
| Aug 7, 12:47 PM EDT | Special Marine Warning | BUF | 58 min | |
| Aug 7, 1:28 PM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| Aug 7, 4:28 PM EDT | Areal Flood Advisory | BUF | Oswego | 3 hr |
| Aug 7, 6:48 PM EDT | Special Marine Warning | BUF | 57 min | |
| Aug 7, 6:59 PM EDT | Severe Thunderstorm Warning | BUF | Erie | 61 min |
| Aug 7, 7:54 PM EDT | Special Marine Warning | BUF | 38 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.